Texas, 2013

Damaging Winds and Heavy Rain in Texas, July 26, 2013

July 26, 2013 · NWS FWD · 4 events in 1 county or zone

A squall line moved through north and central Texas during the afternoon and evening of July 26th. Most of the impacts from these thunderstorms were in the form of brief gusty winds, but the strongest thunderstorms produced spotty wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
$2,000
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A squall line moved through north and central Texas during the afternoon and evening of July 26th. Most of the impacts from these thunderstorms were in the form of brief gusty winds, but the strongest thunderstorms produced spotty wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 26, 5:18 PM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Jul 26, 5:18 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
618 PM CDT FRI JUL 26 2013

.AVIATION...
METROPLEX TAF SITES NOW DONE WITH TSRA. FRONT CONTINUES TO PUSH
SOUTHEAST SLOWLY BUT EXTRA PUSH FROM OUTFLOW CURRENTLY IN COLLIN
COUNTY SHOULD BRING NORTH FLOW TO DFW GKY AND DAL BY 00Z WHEN
TAFS ARE VALID.

WACO TAF BASED ON EXTRAPOLATION...WITH CURRENT STORM ACTIVITY
TIMED FOR ABOUT 0130Z. WITH INSOLATION WANING...STORMS SHOULD BE
WEAKER AND MORE SCATTERED SO WENT WITH VCTS. BY 03Z WINDS SHOULD
SHIFT TO NORTHWEST AND STORM THREAT WILL BE OVER. WITH FRONT
STALLING NOT TOO FAR SOUTH...HAVE ADDED MORNING MVFR CEILINGS TO
THE TAF.   84

&&

.PREV DISCUSSION... /ISSUED 317 PM CDT FRI JUL 26 2013/
YET ANOTHER UNSEASONABLY STRONG JULY COLD FRONT WILL MOVE THROUGH
NORTH TEXAS THIS AFTERNOON AND EVENING. AS OF 3PM IT WAS LOCATED
ALONG A LINE FROM GAINESVILLE TO MINERAL WELLS TO BRECKENRIDGE.
AHEAD OF THE FRONT THE AIRMASS HAS BECOME UNCAPPED AND UNSTABLE
AND A FEW SHOWERS AND STORMS ARE BEGINNING TO DEVELOP ALONG THE
FRONTAL BOUNDARY WHERE MESOSCALE CONVERGENCE IS MAXIMIZED. HOWEVER
THE BEST UPPER LEVEL FORCING IS SHIFTING INTO EAST TEXAS AND
LOUISIANA WITH A SHORTWAVE TROUGH...AND MOST OF NORTH TEXAS IS
LACKING SYNOPTIC LIFT TO AID IN CONVECTION. THUS CONVECTION WILL
REMAIN ISOLATED TO SCATTERED AND NO SOLID LINE IS EXPECTED TO
DEVELOP. ALONG AND SOUTH OF A LINE FROM PARIS TO FORT WORTH TO
COMANCHE...THE AIRMASS WAS UNTAPPED BY THIS MORNING/S ACTIVITY
AND WOULD EXPECT THE MORE VIGOROUS SCATTERED CONVECTION TO DEVELOP
THERE EARLY THIS EVENING AS THE FRONT ENTERS THAT REGION. DEEP
LAYER SHEAR AND INSTABILITY ARE HIGH ENOUGH FOR ISOLATED STRONG
TO MARGINALLY SEVERE STORMS WITH HAIL/WIND. REMEMBER FIRST PERIOD
POPS START AT 7 PM...AND THEREFORE POPS ARE SOUTHEAST OF A
COMANCHE TO DALLAS TO BONHAM LINE. ALL CONVECTION WILL SHIFT S/SE
THIS EVENING WITH THE FRONT AND SHOULD BE OUT OF THE CWA BY 1 AM.

BEHIND THE FRONT N/NW WINDS OF 10 TO 20 MPH WILL USHER IN COOLER
AND SLIGHTLY DRIER AIR TO THE REGION TONIGHT. SKIES WILL GRADUALLY
CLEAR AND SATURDAY WILL BE A PRETTY NICE DAY FOR LATE JULY. HIGHS
WILL BE A FEW DEGREES COOLER...AND HUMIDITY WILL BE NOTICEABLY
LOWER AS DEWPOINTS DROP INTO THE MID 50S WEST TO MID 60S EAST
DURING THE AFTERNOON. NORTHEAST WINDS NEAR 10 MPH SATURDAY
AFTERNOON WILL DIMINISH AND VEER TO THE SOUTHEAST SATURDAY NIGHT.
THE LIGHT WINDS...CLEAR SKIES AND LOW DEWPOINTS WILL HELP
RURAL/OUTLYING LOCATIONS DROP INTO THE MID-UPPER 60S FOR LOWS.
SOUTHEAST WINDS AT 10-15 MPH RETURN SUNDAY AND HIGH TEMPS AND
HUMIDITY WILL RETURN TO MORE SEASONABLE LEVELS.

A WEAK/FLAT SUBTROPICAL RIDGE WILL BE IN PLACE OVER THE REGION BY
EARLY NEXT WEEK. AS A SHORTWAVE TROUGH MOVES INTO THE PLAINS IT
WILL RESULT IN INCREASING SOUTH WINDS AT 15-20 MPH MONDAY AND
TUESDAY. AS A RESULT LOW TEMPS WILL MODERATE INTO THE MID-UPPER
70S OVER THE AREA. ANY CONVECTION ASSOCIATED WITH THIS SHORTWAVE
SHOULD STAY NORTH OF TEXAS MONDAY AND TUESDAY...AND SINCE UPPER
LEVEL FLOW IS WEST TO EAST...NORTHWEST FLOW CONVECTIVE EVENTS
APPEAR UNLIKELY AND THE FORECAST WILL BE DRY EARLY IN THE WEEK.
HOWEVER ONCE THE SHORTWAVE MOVES EAST INTO THE DEEP SOUTH THE
UPPER LEVEL FLOW WILL BECOME MORE NORTHWESTERLY OVER OUR AREA. IN
ADDITION A WEAK COLD FRONT WILL DROP DOWN INTO THE RED RIVER
VALLEY WEDNESDAY AND LINGER OVER THE REGION THURSDAY. THE FRONT
WILL BE TOO WEAK FOR COOLER TEMPS...BUT IT WILL RESULT IN AN AXIS
OF NEARLY 2 INCH PRECIPITABLE WATER DRAPED OVER THE NORTHERN HALF
OF THE AREA. HAVE INSERTED SLIGHT CHANCE POPS WEDNESDAY AND
THURSDAY AFTERNOON/EVENING OVER THE NORTHERN ZONES. WINDS WILL
BECOME LIGHT AS THE FRONT LINGERS IN THE AREA WEDNESDAY AND
THURSDAY...AND THIS WILL HELP HIGH TEMPERATURES RISE A LITTLE EACH
DAY INTO THE UPPER 90S AND NEAR 100.

BY FRIDAY AN UPPER LEVEL RIDGE WILL INTENSIFY OVER THE REGION AND
SQUASH ANY PROSPECTS FOR DIURNAL CONVECTION. TEMPERATURES WILL
ALSO CONTINUE THEIR SLOW CLIMB WITH MANY LOCATIONS NEAR 100.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  71  91  72  96  77 /  10   0   0   0  10
WACO, TX              73  94  71  98  76 /  30   5   0   0   5
PARIS, TX             68  89  67  91  72 /  40   5   0   0  10
DENTON, TX            67  91  66  93  75 /  10   0   0   0  10
MCKINNEY, TX          67  90  67  94  74 /  10   0   0   0  10
DALLAS, TX            73  92  74  97  79 /  20   0   0   0  10
TERRELL, TX           71  91  70  95  75 /  30   5   0   0   5
CORSICANA, TX         73  92  72  97  76 /  30   5   0   0   5
TEMPLE, TX            73  95  71  97  75 /  30  10   0   0   5
MINERAL WELLS, TX     68  92  68  95  74 /  10   0   0   0   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

 /
Hazardous weather outlook, Jul 26, 2:13 PM CST, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
313 PM CDT FRI JUL 26 2013

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
313 PM CDT FRI JUL 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS SOUTH OF A GAINESVILLE TO
EASTLAND LINE AS A COLD FRONT MOVES SOUTHWARD. THUNDERSTORM
CHANCES WILL END FROM NORTH TO SOUTH THIS EVENING AND OVERNIGHT.
ISOLATED SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS NORTH OF INTERSTATE 20
WEDNESDAY AND THURSDAY AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS EVENING FOR AREAS MAINLY SOUTH
AND EAST OF A SHERMAN TO FORT WORTH TO PALESTINE LINE.

In the hours before

Special weather statement, Jul 26, 4:53 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
553 PM CDT FRI JUL 26 2013

TXZ119-134-262330-
DALLAS TX-ELLIS TX-
553 PM CDT FRI JUL 26 2013

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN DALLAS COUNTY
  NORTHEASTERN ELLIS COUNTY

AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTH OF HUTCHINS...MOVING SOUTHEAST AT
30 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE FERRIS...HUTCHINS AND
WILMER.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3249 9680 3267 9672 3264 9652 3254 9653
      3253 9651 3251 9651 3250 9650 3248 9651
      3244 9648 3242 9645 3238 9645
TIME...MOT...LOC 2253Z 293DEG 24KT 3257 9665
Special weather statement, Jul 26, 4:57 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
557 PM CDT FRI JUL 26 2013

TXZ133-134-262330-
ELLIS TX-JOHNSON TX-
557 PM CDT FRI JUL 26 2013

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN ELLIS COUNTY
  EASTERN JOHNSON COUNTY

AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
MIDLOTHIAN TO 2 MILES SOUTH OF KEENE...MOVING SOUTHEAST AT 25 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE ALVARADO...GRANDVIEW...
JOSHUA...KEENE...MAYPEARL...MIDLOTHIAN...VENUS AND WAXAHACHIE.

WIND GUSTS OVER 40 MPH...HEAVY RAINFALL...AND FREQUENT CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED FROM THESE STORMS.

LAT...LON 3246 9742 3254 9689 3232 9677 3223 9724
TIME...MOT...LOC 2256Z 316DEG 21KT 3243 9695 3236 9732
Special weather statement, Jul 26, 4:57 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
557 PM CDT FRI JUL 26 2013

TXZ130-132-143-144-262330-
ERATH TX-HAMILTON TX-SOMERVELL TX-BOSQUE TX-
557 PM CDT FRI JUL 26 2013

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN BOSQUE COUNTY
  SOUTHERN ERATH COUNTY
  NORTHEASTERN HAMILTON COUNTY
  SOMERVELL COUNTY

AT 557 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES EAST OF DUBLIN...MOVING SOUTHEAST AT 15
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE DUBLIN...GLEN ROSE...HICO...
IREDELL...MERIDIAN AND MERIDIAN STATE PARK.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3207 9842 3229 9765 3192 9752 3170 9805
      3183 9817 3185 9816 3198 9825 3196 9829
TIME...MOT...LOC 2257Z 304DEG 15KT 3206 9821

CAVANAUGH
Special weather statement, Jul 26, 5:29 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
629 PM CDT FRI JUL 26 2013

TXZ134-270000-
ELLIS TX-
629 PM CDT FRI JUL 26 2013

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN ELLIS COUNTY

AT 628 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTH OF
ENNIS TO 12 MILES SOUTHWEST OF WAXAHACHIE...MOVING SOUTHEAST AT 25
MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE ALMA...BARDWELL...ENNIS
AND ITALY.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ELLIS COUNTY UNTIL 7 PM CDT WHERE WIND GUSTS OVER 60 MPH ARE
POSSIBLE.

LAT...LON 3207 9689 3208 9690 3225 9703 3244 9661
      3232 9640
TIME...MOT...LOC 2328Z 318DEG 23KT 3238 9660 3225 9697
Special weather statement, Jul 26, 5:39 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
639 PM CDT FRI JUL 26 2013

TXZ121-270015-
KAUFMAN TX-
639 PM CDT FRI JUL 26 2013

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN KAUFMAN COUNTY

AT 638 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF
TERRELL TO 8 MILES SOUTHWEST OF ROSSER...MOVING EAST AT 30 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE COTTONWOOD...GRAYS
PRAIRIE...KAUFMAN...KEMP AND MABANK.

WIND GUSTS TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
LIKELY WITH THESE STORMS.

LAT...LON 3236 9644 3236 9645 3241 9644 3277 9623
      3276 9608 3236 9608
TIME...MOT...LOC 2338Z 276DEG 27KT 3270 9620 3240 9639
Special weather statement, Jul 26, 5:56 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
656 PM CDT FRI JUL 26 2013

TXZ134-146-270030-
ELLIS TX-NAVARRO TX-
656 PM CDT FRI JUL 26 2013

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN ELLIS COUNTY
  NORTHERN NAVARRO COUNTY

AT 656 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES EAST OF
MILFORD TO 10 MILES NORTHEAST OF RICE...MOVING SOUTHEAST AT 25 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE ALMA...BARDWELL...BARRY...
BLOOMING GROVE...CORSICANA AND ITALY.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.

LAT...LON 3191 9678 3206 9689 3207 9691 3218 9700
      3239 9644 3235 9645 3230 9633 3230 9630
      3226 9628 3224 9626 3225 9624 3219 9617
TIME...MOT...LOC 2355Z 331DEG 22KT 3208 9689 3232 9636

The radar

The Dallas/Ft Worth radar (KFWS), 90 km away, was scanning. The volume nearest the first event began at 00:18 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 heavy rain. Local standard time, as filed.

Thunderstorm Wind, Navarro

When
July 26, 6:20 PM CST to 6:22 PM CST
Where
Navarro County, 2.07 mi N of Silver City
Measured
56 kt (64 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
32.000, -96.630

The Navarro County Emergency Manager reported a large metal roof was blown off of a barn just north of Silver City.

Thunderstorm Wind, Navarro

When
July 26, 6:20 PM CST to 6:23 PM CST
Where
Navarro County, Barry
Measured
56 kt (64 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
32.100, -96.630

The Navarro County Emergency Manager reported a carport was blown onto Highway 22 near Barry. Power lines in the area were also blown over.

Thunderstorm Wind, Navarro

When
July 26, 6:45 PM CST to 6:46 PM CST
Where
Navarro County, Corsicana
Measured
56 kt (64 mph) estimated gust
Crop damage
$2,000
Reported by
Trained Spotter
Coordinates
32.100, -96.470

Broadcast media and trained spotters reported large tree limbs broken throughout the city of Corsicana.

Heavy Rain, Navarro

When
July 26, 7:37 PM CST to 8:30 PM CST
Where
Navarro County, Silver City
Reported by
Public
Coordinates
31.970, -96.630

Heavy rain fell across much of Navarro County, including one report of 3 inches in a time span of 30 minutes. This occurred near the intersection of State Highway 31 and Farm to Market Road 55.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 469595, 469605, 469607, 469612.